JournalsifbVol. 6, No. 3pp. 315–327

An efficient solution to the eikonal equation on parametric manifolds

  • Alon Spira

    Technion - Israel Institute of Technology, Haifa, Israel
  • Ron Kimmel

    Technion - Israel Institute of Technology, Haifa, Israel
An efficient solution to the eikonal equation on parametric manifolds cover
Download PDF

Abstract

We present an efficient solution to the Eikonal equation on parametric manifolds, based on the fast marching approach. This method overcomes the problem of a non-orthogonal coordinate system on the manifold by creating an appropriate numerical stencil. The method is tested numerically and demonstrated by calculating distances on various parametric manifolds. It is further used for two applications: image enhancement and face recognition.

Cite this article

Alon Spira, Ron Kimmel, An efficient solution to the eikonal equation on parametric manifolds. Interfaces Free Bound. 6 (2004), no. 3, pp. 315–327

DOI 10.4171/IFB/102